MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION PS NP FEM SZ 8 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED.

SMITH & NEPHEW, INC. LEGION PS NP FEM SZ 8 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED.
Catalog Number 71423228
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/15/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a medical intervention was performed.Complete bilateral lower extremity ultrasound examination due to pain and edema performed.No evidence of chronic or deep venous thrombosis.
 
Additional Manufacturer Narrative
The associated genesis ii np tibial baseplate and legion ps np femoral component were not returned for evaluation.A clinical analysis noted that based on ultrasound finding and with limited information provided, the root cause of the bilateral lower extremity pain and edema cannot be determined.It is unknown if the patient is still experiencing these symptoms or if any medical interventions have been performed to alleviate or treat the reported issues.The impact to the patient beyond these symptoms cannot be concluded.No further clinical/medical assessment is warranted at this time.Our investigation included a review of complaint history for the listed parts which revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batches which did not reveal any deviation from the standard manufacturing processes.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
LEGION PS NP FEM SZ 8 LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED.
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8146349
Report Number1020279-2018-02728
Device Sequence Number19332231
Product Code JWH
UDI-Device Identifier03596010608345
UDI-Public03596010608345
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/21/2022
Device Catalogue Number71423228
Device Lot Number12EM14522
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer11/16/2018
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR